Journal Article

A Folk Theorem for Repeated Sequential Games

Quan Wen

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 69, issue 2, pages 493-512
Published in print April 2002 | ISSN: 0034-6527
Published online April 2002 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/1467-937X.00214
A Folk Theorem for Repeated Sequential Games

Show Summary Details

Preview

We study repeated sequential games where players may not move simultaneously in stage games. We introduce the concept of effective minimax for sequential games and establish a Folk theorem for repeated sequential games. The Folk theorem asserts that any feasible payoff vector where every player receives more than his effective minimax value in a sequential stage game can be supported by a subgame perfect equilibrium in the corresponding repeated sequential game when players are sufficiently patient. The results of this paper generalize those of Wen (1994), and of Fudenberg and Maskin (1986). The model of repeated sequential games and the concept of effective minimax provide an alternative view to the Anti-Folk theorem of Lagunoff and Matsui (1997) for asynchronously repeated pure coordination games.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.